MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a brake malfunction occurred.The severely calcified target lesion was located in the coronary artery.A 2.25mm rotalink plus was selected for use.During the procedure, it was noted that the brake defeat button of the rotablator was not pressed; however, the wire came off.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the advancer, handshake connections, sheath, coil and burr were microscopically and visually examined.Numerous kinks were noted on the sheath.Functional testing was done using a test rotawire which was inserted into the device and was clipped in place using a test wire clip.The advancer was connected to the rotablator control console system to perform the brake test.There were no abnormal noises or leaks and the device did not run and was not able to get any speed.The advancer was dismantled and the ultem was observed to be melted and the turbine was corroded.There was no visible damage to the brake.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8424611
Report Number2134265-2019-02479
Device Sequence Number13902266
Product Code MCX
UDI-Device Identifier08714729228394
UDI-Public08714729228394
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2020
Device Model Number3241
Device Catalogue Number3241
Device Lot Number22779913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1